What causes burning in nipple radiating to arms after a mammogram?
User rating for this question
Three months ago I had my routine mammogram. I was asked to come back for an ultrasound because I had dense breast tissue in my left breast, nipple area. The ultrasound was very painful with the technician pressing very hard in my nipple area. Since the ultrasound I have had burning in my nipple. This is not constant but it comes and goes almost every day. The burning sensation sometimes will radiate from my nipple up into my arm pit. My ultrasound was read as normal. My family doctor examined my breast and could not find anything. He did not know what would be causing the burning sensation. Should I get another opinion?
Posted Thu, 30 Jan 2014 in General Health
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Can discuss further with dermatologist.... Detailed Answer: Hi my dear, Yes, you have the right to get another opinion. First, I am glad to come to know that the mammogram and ultrasound was read as normal. With regards to the pain you felt, it could be because of pressure during the examination. Another reason could be related to the fact that your breast was more sensitive due to hormonal changes. When you did the examination, you'd feel more pain. The burning sensation in your nipple could be related to any slight allergic reaction to the substance (gel) used for ultrasound. I'd suggest to keep your nipple area well cleaned and dried and to apply cold compresses together with herbal anti-itching cream. If still no improvement within a week, can discuss with dermatologist. All the best! Dr.Alba
People also viewed
- Mammogram after lumpectomy and radiation
- Consyant sweet medicinal smell in nose
- Is vomitingtightness in the chest a side effect of alli?
- The effect of consuming instant noodles
- Is pain or burning in the throat a side effect of aleve?
- Monovision contact lenses and light headedness
- Skin burns after mammogram
- Symptoms of radiation burn after mammogram
- Contact lenses head hurts
- Causes of false positive mammograms
- Is shortness of breath a side effect of zofran injection?
- Burn after mammogram
- How dangerous is consuming meftal forte
- Is unusual tiredness or weakness a side effect of advil?
- Is eye irritation or redness a side effect of acular ls?